Florida, 2003

Tornado in Florida, August 3, 2003

August 3, 2003 · NWS MFL · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 12:30 PM EST, 48 minutes earlier.

Area forecast discussion, Aug 3, 12:30 PM EST, 48 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
130 PM EDT SUN AUG 03 2003

.CURRENTLY...LIGHT SOUTH-SOUTHWEST FLOW IS IN PLACE THROUGH LOW AND
MID LEVELS OF THE ATMOSPHERE...BETWEEN THE MAIN TROUGH GREAT LAKES
TO THE TENNESSEE VALLEY AND THE RIDGE PARKED OVER THE WESTERN
ATLANTIC. CAUGHT ON THE PERIPHERY OF THE RIDGE JUST OFF NORTH
FLORIDA IS THE FILLING REMNANTS OF AN UPPER LOW PRESSURE SYSTEM AS
WELL AS ITS VERY WEAK SURFACE FEATURE OVER THE NORTHERN BAHAMAS. THE
SOUTH-SOUTHWEST FLOW IS HOLDING SEA BREEZE CONVERGENCE...AIDED BY
STILL SOUTHEAST SURFACE FLOW...CLOSE TO THE EAST COAST AND ALLOWS
FOR GOOD COVERAGE OF THUNDERSTORMS ACROSS THE METRO AREAS OF PALM
BEACH AND BROWARD COUNTIES. THIS CONVECTION WILL PERSIST INTO THE
EVENING THEN SUBSIDE.

.TONIGHT THROUGH TUESDAY...THE TROUGH OVER THE TENNESSEE VALLEY WILL
LIFT OUT AS THE WEAK TROUGH NORTH OF THE BAHAMAS DISSIPATES.
TOGETHER THIS WILL ALLOW THE RIDGE AXIS TO SHIFT A LITTLE FURTHER
NORTH INTO CENTRAL FLORIDA...AND RETURN THE GENERAL FLOW THROUGH THE
MID LEVELS BACK TO THE SOUTHEAST OVERNIGHT. MOISTURE AMOUNTS WILL
REMAIN HIGH ENOUGH TO SUPPORT SCATTERED CONVECTION AGAIN TOMORROW
AND TUESDAY...ALTHOUGH THE LIGHT SOUTHEAST FLOW WILL FAVOR INLAND
AND WEST COAST COVERAGE THROUGH THE AFTERNOONS.

.TUESDAY NIGHT THROUGH SUNDAY...A SHORT WAVE TROUGH MOVING THROUGH
THE THE LOWER MISSISSIPPI VALLEY WILL DEEPEN THE MAIN TROUGH OVER
THE EASTERN UNITED STATES. THIS WILL SHIFT THE RIDGE
SOUTHWARD...ALLOWING CONTINUED SOUTHWEST FLOW OVER THE AREA. THIS
WILL AGAIN HOLD EAST COAST SEA BREEZES CLOSER TO THE METRO AREAS.
OTHERWISE LITTLE CHANGE FROM EARLIER IN THE WEEK.

.MARINE...LIGHT SOUTHEAST WINDS AND LOW SEAS BECOMING MORE SOUTHERLY
LATER IN THE WEEK. WILL KEEP AN EYE ON SOME MODERATE SWELL OFF
PALM BEACH COUNTY. WAVEWATCH MODEL SHOWS OVER 8S PERIODS TONIGHT
THROUGH MONDAY.

.FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED.

PBI TB 077/089 077/089 077 25242
FLL TB 078/089 078/089 078 25242
MIA TB 078/089 078/090 078 25242
APF TB 076/089 076/089 076 25252

.MIA...NONE.

CHRISTENSEN
Hazardous weather outlook, Aug 3, 4:12 AM EST, 9 hours 6 minutes before
FLZ063-066>075-031600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
512 AM EDT SUN AUG 3 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS ALL OF SOUTH FLORIDA TODAY. FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES, AND WIND GUSTS TO 30 MPH ARE EXPECTED WITH
THE HEAVIER STORMS. IN ADDITION, VERY LOCALIZED HEAVY RAINS ARE
POSSIBLE, AS THE STORMS WILL BE SLOW MOVERS. NO OTHER HAZARDOUS
WEATHER CONDITIONS ARE EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Miami radar (KAMX), 136 km away, was scanning. The volume nearest the first event began at 18:17 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Palm Beach

When
August 3, 1:18 PM EST
Where
Palm Beach County, Pahokee
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
LAW ENFORCEMENT
Coordinates
26.817, -80.667

A weak tornado briefly touched down but did no known damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334547.